Skip to Main Content

Mathematics of Computation

Published by the American Mathematical Society, the Mathematics of Computation (MCOM) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-6842 (online) ISSN 0025-5718 (print)

The 2020 MCQ for Mathematics of Computation is 1.98.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.

 

Implicit schemes and $LU$ decompositions
HTML articles powered by AMS MathViewer

by A. Jameson and E. Turkel PDF
Math. Comp. 37 (1981), 385-397 Request permission

Abstract:

Implicit methods for hyperbolic equations are analyzed by constructing LU factorizations. It is shown that the solution of the resulting tridiagonal systems in one dimension is well conditioned if and only if the LU factors are diagonally dominant. Stable implicit methods that have diagonally dominant factors are constructed for hyperbolic equations in n space dimensions. Only two factors are required even in three space dimensions. Acceleration to a steady state is analyzed. When the multidimensional backward Euler method is used with large time steps, it is shown that the scheme approximates a Newton-Raphson iteration procedure.
References
Similar Articles
  • Retrieve articles in Mathematics of Computation with MSC: 65M10, 65F05
  • Retrieve articles in all journals with MSC: 65M10, 65F05
Additional Information
  • © Copyright 1981 American Mathematical Society
  • Journal: Math. Comp. 37 (1981), 385-397
  • MSC: Primary 65M10; Secondary 65F05
  • DOI: https://doi.org/10.1090/S0025-5718-1981-0628702-9
  • MathSciNet review: 628702